Alert archive / Oklahoma / Special Weather Statements in 2020
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Jun 19, 2020, 9:13 PM CDT for Greer County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2020, 9:13 PM CDT (02:13 UTC)
- Expired
- Jun 19, 2020, 9:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Norman, OK
County Greer County, OK
The radar
The Altus AFB radar (KFDR), 77 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.2 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 365 J/kg
- Mixed-layer CIN
- -262 J/kg
- Mixed-layer LCL
- 1768 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
305
WWUS84 KOUN 200213
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
913 PM CDT Fri Jun 19 2020
OKZ034-035-200245-
Kiowa OK-Greer OK-
913 PM CDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Kiowa and
northeastern Greer Counties Until 945 PM CDT...
AT 910 PM CDT, a strong thunderstorm was located 6 miles southeast of
Granite, moving northeast at 10 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3504 9949 3509 9934 3493 9907 3482 9925
3492 9960
TIME...MOT...LOC 0210Z 214DEG 7KT 3488 9932
$$
03What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jun 19, 6:32 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jun 19, 6:32 PM CDT, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Norman OK 632 PM CDT Fri Jun 19 2020 ...New AVIATION... .SHORT TERM... (This evening through Saturday) Issued at 258 PM CDT Fri Jun 19 2020 A weak cold front has become essentially indiscernible within a large area of convectively-cooler air. Convection continues to form along, and just behind, a southward moving outflow boundary, now located from Holdenville to Ada to Waurika to just north of Vernon (Texas) to Hollis (Oklahoma). Another area of convection is beginning to form west of Lubbock and into the Midland area in west Texas. This convection is expected to expand into another storm complex, and move east into our Texas counties and nearby Oklahoma counties late this evening. Sufficient instability, along with high levels of precipitable water means that a few storms may be severe, and flooding will also be a problem this evening. Convection should diminish, but not go away, overnight, and into Saturday morning. Daytime heating, combined with remaining instability and surface boundaries, will crank up the convection again. Given the major uncertainties regarding positions of convective initiation, PoPs are mid-range and have little definition across our forecast area. && .LONG TERM... (Saturday night through next Thursday) Issued at 258 PM CDT Fri Jun 19 2020 Much like Saturday, Sunday may have scattered showers/thunderstorms during the day along any remaining surface boundaries. However, starting Sunday night, we shift more into a northwest flow aloft pattern, as a shortwave trough aloft exits our area to the east. With this pattern, convection commonly forms in the High Plains as upslope flow there encourages storm development. The northwest wind aloft then aims the storms at Oklahoma, and the rain usually (not always) arrives during the overnight period. Rain chances will generally be higher over our northeastern counties, and lower in the southwest with this specific pattern. Timing and intensity/coverage of precipitation will be difficult to pinpoint until at least the day before its occurrence. This general situation will continue through the remainder of the forecast. With this pattern, temperatures will be near or below the seasonal average. && .AVIATION... (00Z TAFS) Issued at 629 PM CDT Fri Jun 19 2020 Widespread rain and thunderstorms will result in an unpredictable mess with regard to wind speeds and directions overnight. Similarly, ceilings will be all over the place across western Oklahoma and western north Texas this evening and into the night. There is also great uncertainty regarding the possibility of thunderstorm redevelopment tomorrow. Most guidance suggests that thunderstorm development tomorrow will hold off until late afternoon or evening, and be rather scattered. This seems reasonable, so that is how the TAFs are currently written. CmS && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 66 85 68 90 / 40 60 60 10 Hobart OK 67 87 68 94 / 60 50 40 10 Wichita Falls TX 68 91 71 96 / 70 30 40 10 Gage OK 63 85 65 92 / 60 30 20 10 Ponca City OK 67 85 68 90 / 30 50 40 10 Durant OK 70 90 71 90 / 70 30 30 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...23 LONG TERM....23 AVIATION...23
Hazardous weather outlook, Jun 19, 7:47 PM CDT, 1 hour 26 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 747 PM CDT Fri Jun 19 2020 OKZ004>048-050>052-TXZ083>090-210100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 747 PM CDT Fri Jun 19 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... There is a slight risk for severe storms across portions of southwestern Oklahoma and western north Texas through tonight. An area of thunderstorms will move out of the southeastern Texas panhandle and western low rolling plains around 9 PM to midnight. Damaging wind gusts up to 70 mph will be the main concern, although hail up to the size of half dollars cannot be ruled out. .Heavy rainfall... Localized flash flooding will remain possible across southwestern Oklahoma and portions of western north Texas through late tonight. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across southwestern Oklahoma and western north Texas should prepare for severe weather operations through tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... Strong to severe storms will be possible again on Saturday, Sunday, and Monday. The risk for severe weather will diminish somewhat for the rest of the week. Strong winds and large hail will be the main threats. There are some uncertainties due to the possible impact of storms the previous days and nights on the airmass across the region. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jun 19, 6:02 PM CDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
602 PM CDT Fri Jun 19 2020
TXZ090-192330-
Clay TX-
602 PM CDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Clay County Until
630 PM CDT...
AT 600 PM CDT, a strong thunderstorm was located 7 miles southwest of
Bellevue, moving north at 10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
Locations impacted include...
Bellevue.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3376 9824 3375 9798 3371 9798 3353 9806
3353 9818
TIME...MOT...LOC 2300Z 180DEG 9KT 3358 9813
03Special weather statement, Jun 19, 8:02 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 802 PM CDT Fri Jun 19 2020 OKZ021-033-034-200145- Harmon OK-Beckham OK-Greer OK- 802 PM CDT Fri Jun 19 2020 ...SIGNIFICANT WEATHER ADVISORY FOR northern Harmon...southwestern Beckham and northwestern Greer Counties Until 845 PM CDT... AT 800 PM CDT, a strong thunderstorm was located 11 miles northwest of Vinson, moving southeast at 25 MPH. HAZARDS INCLUDE... Wind gusts over 50 MPH... Heavy rain can lead to reduced visibility... Frequent cloud to ground lightning... Locations impacted include... Vinson and Madge. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3516 10000 3505 9963 3476 9979 3489 10000 TIME...MOT...LOC 0100Z 299DEG 21KT 3501 10000 03
Special weather statement, Jun 19, 8:16 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
816 PM CDT Fri Jun 19 2020
TXZ084-200145-
Foard TX-
816 PM CDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Foard County Until
845 PM CDT...
AT 815 PM CDT, a strong thunderstorm was located 12 miles east of
Chalk, moving north at 20 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
This storm will remain over mainly rural areas of northwestern Foard
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3416 10005 3414 9985 3413 9983 3385 9996
3386 10005
TIME...MOT...LOC 0115Z 187DEG 16KT 3393 10003
03Special weather statement, Jun 19, 8:20 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
820 PM CDT Fri Jun 19 2020
OKZ014-021-034-200200-
Roger Mills OK-Beckham OK-Greer OK-
820 PM CDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Roger Mills...
western Beckham and north central Greer Counties Until 900 PM CDT...
AT 815 PM CDT, strong thunderstorms were along a line extending from
9 miles southeast of Reydon to 5 miles south of Sweetwater to near
Texola, moving southeast at 25 MPH.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
Locations impacted include...
Sayre, Erick, Sweetwater, Texola, Delhi, Berlin and Dempsey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3540 10000 3561 9985 3550 9950 3519 9964
3507 9966 3518 10000
TIME...MOT...LOC 0115Z 294DEG 21KT 3554 9982 3534 9993 3519 9996
03Special weather statement, Jun 19, 8:21 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
821 PM CDT Fri Jun 19 2020
OKZ033-200145-
Harmon OK-
821 PM CDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR Harmon County Until 845 PM CDT...
AT 820 PM CDT, a strong thunderstorm was located near Hollis, moving
east at 40 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
Locations impacted include...
Hollis, Gould, McKnight and McQueen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Storm intensity is increasing and severe weather may develop rapidly.
Stay alert and listen for warnings.
&&
LAT...LON 3489 10000 3474 9967 3451 9967 3451 9984
3458 9993 3458 9995 3457 9996 3456 10000
TIME...MOT...LOC 0120Z 291DEG 33KT 3473 9993
03Special weather statement, Jun 19, 9:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
913 PM CDT Fri Jun 19 2020
OKZ034-035-200245-
Kiowa OK-Greer OK-
913 PM CDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Kiowa and
northeastern Greer Counties Until 945 PM CDT...
AT 910 PM CDT, a strong thunderstorm was located 6 miles southeast of
Granite, moving northeast at 10 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3504 9949 3509 9934 3493 9907 3482 9925
3492 9960
TIME...MOT...LOC 0210Z 214DEG 7KT 3488 9932
03The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:02 PM CDT | Special Weather Statement | OUN | Harmon | 43 min |
| Jun 19, 8:20 PM CDT | Special Weather Statement | OUN | Beckham | 40 min |
| Jun 19, 8:21 PM CDT | Special Weather Statement | OUN | Harmon | 24 min |
| Jun 19, 8:28 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 62 min |
| Jun 19, 9:28 PM CDT | Special Weather Statement | OUN | Kiowa, Tillman | 47 min |
| Jun 19, 10:12 PM CDT | Special Weather Statement | OUN | Comanche, Cotton | 48 min |
| Jun 20, 12:44 AM CDT | Special Weather Statement | OUN | Jackson, Washita | 46 min |
| Jun 20, 10:15 AM CDT | River Flood Warning | OUN | Cotton | 19 hr |
| Jun 19, 8:16 PM CDT | Special Weather Statement | OUN | Foard | 29 min |
| Jun 19, 8:31 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman, Knox | 74 min |
| Jun 19, 9:33 PM CDT | Special Weather Statement | OUN | Baylor, Knox, Wilbarger | 27 min |
Nearby
Special Weather Statements in Oklahoma, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.